MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; LENS, INTRAOCULAR, TORIC OPTICS

AMO PUERTO RICO MFG. INC. TECNIS IOL; LENS, INTRAOCULAR, TORIC OPTICS
Model Number DIU150
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Section a2, a3, a4 and a5: unknown/ not provided.Section b3: date of event: unknown, information not provided.Section d6a: if implanted, give date: not applicable, as lens was removed/replaced in the initial surgery.Section d6b: if explanted, give date: not applicable, as lens was removed/replaced in the initial surgery.Section h3: the device was not returned for evaluation; therefore, a failure analysis of the complaint device cannot be completed.A review of records including device history and complaint trending will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that a preloaded intraocular lens (iol) was explanted due to mechanical failure, which was identified during the post-operative examination.The lens was replaced with another johnson & johnson iol.No injury and intervention was required.The patient is doing well.No additional information is available.
 
Additional Manufacturer Narrative
Additional information: section d-9: device available for evaluation: yes.Section d-9: device date returned to manufacturer: may 5, 2025.Section h-3: device evaluated by manufacturer: yes.Device evaluation: visual inspection under magnification was performed on the suspect product and found the lens cut in half, coated in viscoelastic residue, and with the lens halves stuck together; a haptic optic junction was also received.The lens halves were cleaned and separated revealing the lens was damaged and scratched; one lens half was torn at the haptic optic junction.No further evaluation was performed.No issues that could cause or contribute to the complaint issues reported were identified during product evaluation.The other issues observed during the product evaluation could not be confirmed to be related to the manufacturing or design process.Based on the complaint investigation results, the product was released within specifications.No product deficiency or product malfunction could be identified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
LENS, INTRAOCULAR, TORIC OPTICS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key21965353
Report Number3012236936-2025-000111
Device Sequence Number8436489
Product Code MJP
UDI-Device Identifier05050474746633
UDI-Public(01)05050474746633(17)251027
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/27/2025
Device Model NumberDIU150
Device Catalogue NumberDIU150U245
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/07/2025
Supplement Date Received by Manufacturer05/15/2025
Initial Report FDA Received Date05/06/2025
Supplement Report FDA Received Date06/09/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/27/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age69 YR
Patient SexFemale